Limit theorems for random spatial drainage networks


Penrose, M. D. and Wade, A. R., 2010. Limit theorems for random spatial drainage networks. Advances in Applied Probability, 42 (3), pp. 659-688.

Related documents:

This repository does not currently have the full-text of this item.
You may be able to access a copy if URLs are provided below. (Contact Author)

Official URL:

Related URLs:


Suppose that, under the action of gravity, liquid drains through the unit d-cube via a minimal-length network of channels constrained to pass through random sites and to now with nonnegative component in one of the canonical orthogonal basis directions of R-d, d >= 2. The resulting network is a version of the so-called minimal directed spanning tree. We give laws of large numbers and convergence in distribution results on the large-sample asymptotic behaviour of the total power-weighted edge length of the network on uniform random points in (0, 1)(d). The distributional results exhibit a weight-dependent phase transition between Gaussian and boundary-effect-derived distributions. These boundary contributions are characterized in terms of limits of the so-called on-line nearest-neighbour graph, a natural model of spatial network evolution, for which we also present some new results. Also, we give a convergence in distribution result for the length of the longest edge in the drainage network; when d = 2, the limit is expressed in terms of Dickman-type variables.


Item Type Articles
CreatorsPenrose, M. D.and Wade, A. R.
Related URLs
URLURL Type Full-text
Uncontrolled Keywordsdistributional fixed-point equation,dickman distribution,random spatial graph,nearest-neighbour graph,spanning tree,phase transition,weak convergence
DepartmentsFaculty of Science > Mathematical Sciences
Research Centres
ID Code21323


Actions (login required)

View Item